Alert archive / Michigan / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 8, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Apr 9, 2001, 11:19 AM EDT for Macomb County, Michigan. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 9, 2001, 11:19 AM EDT (15:19 UTC)
- Expired
- Apr 9, 2001, 12:00 PM EDT
- In force
- 41 min
- Issued by
- NWS Detroit, MI
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Macomb County, MI
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 9, 11:28 AM EDT | Hail 0.75 | Warren, MI | |
| Apr 9, 11:45 AM EDT | Hail 0.75 | Roseville, MI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 3.3 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 793 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 353 m²/s²
- 0-3 km storm-relative helicity
- 455 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDTX 091519 SVRDTX MIC099-091600- BULLETIN - EAS ACTIVATION/IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1119 AM EDT MON APR 9 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MACOMB COUNTY IN SOUTHEAST MICHIGAN * UNTIL NOON EDT * AT 1119 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER WARREN...OR 10 MILES NORTH OF DOWNTOWN DETROIT...MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MOUNT CLEMENS AT 1130 AM EDT THIS STORM IS CAPABLE OF PRODUCING HAIL UP TO ONE INCH IN DIAMETER. HAIL OF THIS SIZE MAY DAMAGE WINDOWS...ALUMINUM SIDING...OR VEHICLES...IF ACCOMPANIED BY STRONG WIND GUSTS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 4258 8309 4246 8308 4249 8281 4268 8275 BT DJF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 4:25 AM EDT, 6 hours 54 minutes earlier.
Area forecast discussion, Apr 9, 4:25 AM EDT, 6 hours 54 minutes before
SOUTHEAST MICHIGAN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 425 AM EDT MON APR 9 2001 DUE TO SEVERE WEATHER IN THE CWA...THIS AFD WILL BE BRIEF...SORRY INITIAL BAROCLINIC BOUNDARY IS MOVING SLOWLY NORTHEAST ACROSS THE CWA. MODELS TAKE MCS ACROSS THE CWA THIS MORNING. FLASH FLOOD GUIDANCE VALUES COMPARED TO QPF SHOULD KEEP THINGS IN LINE. ALTHOUGH...STILL MENTIONED HEAVY RAINFALL IN ZONES. WILL HAVE TO BE WATCHED. SHOULD GET A DECENT SUBSTANCE BEHIND DEPARTING MCS THIS AFTERNOON. WITH NORTHEAST FLOW OFF LAKE HURON...EXPECT COOLER TEMPS COUNTIES THERE. THEN WAVE OVER THE PLAINS BEGINS TO PUSH EAST. STILL NOT CERTAIN ABOUT POPS TONIGHT BUT WHERE BETTER CONVERGENCE IS WILL BE NEAR THE BORDER. WITH TT/S ABOVE 50 AND THE POTENTIAL OF MORE ELEVATED CONVECTION...STILL WILL LEAVE THE MENTION OF STORMS SOUTH AND NORTH 1/3 AND NEAR LAKE HURON JUST SHOWERS. DRYING TAKES PLACE TUESDAY BEFORE WE MAY BE DOING THIS ALL OVER AGAIN TUESDAY NIGHT AND WEDNESDAY AS NEXT SYSTEM IN THE PLAINS DEVELOPS. ZONES BY 445 AM (HOPEFULLY). THANKS FOR THE COORD GRR AND APX .DTX...NONE. BGM
In the hours before
Special weather statement, Apr 9, 10:27 AM EDT, 52 minutes before
MIZ047>049-053>055-060>063-068>070-075-076-082-083-101200- SEVERE WEATHER OUTLOOK FOR SOUTHEAST LOWER MICHIGAN NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1027 AM EDT MON APR 9 2001 ...SEVERE WEATHER POTENTIAL STATEMENT FOR SOUTHEAST MICHIGAN... DISPATCHERS... PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. THREE DISTINCT SEVERE WEATHER THREATS EXIST ACROSS SOUTHEAST LOWER MICHIGAN TODAY AND TONIGHT. THE FIRST...CURRENTLY ONGOING...WILL CONTINUE UNTIL 1 PM ALONG AND SOUTH OF AN OWOSSO...FLINT...LAPEER... PORT SANILAC LINE. THE SECOND THREAT IS POSSIBLE LATE THIS AFTERNOON AND EARLY EVENING IN THE SOUTHERN PART OF SOUTHEAST LOWER MICHIGAN. THE THIRD AND FINAL THREAT WILL BE TONIGHT INTO THE EARLY MORNING HOURS OF TUESDAY. SCATTERED SEVERE THUNDERSTORMS ARE OCCURRING ACROSS SOUTHEAST LOWER MICHIGAN AT THIS TIME. THESE STORMS ARE IN RESPONSE TO AN UPPER LEVEL SYSTEM MOVING ACROSS THE REGION IN AN AREA OF UNSTABLE AIR ALOFT. UNTIL 1 PM...SCATTERED SEVERE THUNDERSTORMS WILL CONTINUE ALONG AND SOUTH OF AN OWOSSO...FLINT...LAPEER...PORT SANILAC LINE. THIS AREA INCLUDES METRO FLINT...METRO DETROIT...ADRIAN...AND MONROE. THE PRIMARY THREAT WITH THESE STORMS WILL BE HAIL...TO TWO INCHES IN DIAMETER. THESE STORMS WILL MOVE EAST AT 50 MPH. SPOTTER ACTIVATION HAS BEEN INITIATED FOR THIS EVENT. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING BETWEEN 3 PM AND 7 PM. SPOTTER ACTIVATION MAY BE REQUIRED. THIS THREAT WILL BE CONFINED TO THE SOUTHERN AREAS OF SOUTHEAST MICHIGAN...PRIMARILY ALONG AND SOUTH OF I 94...INCLUDING ANN ARBOR...DETROIT...ADRIAN...AND MONROE. A FRONT LOCATED IN NORTHERN OHIO WILL MEANDER NORTH THIS AFTERNOON...POSSIBLY REACHING FAR SOUTHERN MICHIGAN. SHOULD THIS OCCUR...THUNDERSTORMS DEVELOPING ALONG THE FRONT COULD BECOME SEVERE. THE MAIN THREAT WITH THIS EVENT WILL BE HAIL TO ONE INCH IN DIAMETER AND WIND GUSTS TO 60 MPH. THESE STORMS WILL MOVE EAST AT 30 MPH. THERE IS ALSO A SLIGHT CHANCE OF SEVERE WEATHER BETWEEN 10 PM AND 5 AM TONIGHT AND EARLY TUESDAY MORNING ACROSS MOST OF SOUTHEAST LOWER MICHIGAN. SPOTTER ACTIVATION MAY BE REQUIRED. THE THREAT IS ALONG AND SOUTH OF A SAGINAW...PORT SANILAC LINE. THIS AREA INCLUDES MOST OF THE SAGINAW VALLEY...METRO FLINT...METRO DETROIT AND POINTS ALONG THE OHIO BORDER. THE MAIN THREAT WITH THIS ACTIVITY WILL BE HAIL TO ONE INCH IN DIAMETER. THESE STORMS WILL MOVE EAST AT 25 MPH. STAY TUNED TO YOUR FAVORITE MEDIA OUTLET FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE. OKEEFE
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 3:17 AM EDT | Severe Thunderstorm Warning | DTX | Lenawee, Monroe | 43 min |
| Apr 9, 8:41 AM EDT | Severe Thunderstorm Warning | DTX | Genesee | 34 min |
| Apr 9, 9:54 AM EDT | Severe Thunderstorm Warning | DTX | Lenawee, Washtenaw | 51 min |
| Apr 9, 10:17 AM EDT | Severe Thunderstorm Warning | DTX | Monroe | 43 min |
| Apr 9, 10:34 AM EDT | Severe Thunderstorm Warning | DTX | Wayne | 56 min |
| Apr 9, 10:42 AM EDT | Severe Thunderstorm Warning | DTX | Washtenaw | 48 min |
| Apr 9, 11:03 AM EDT | Severe Thunderstorm Warning | DTX | Oakland | 57 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.